Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 147, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 30, 2001, 10:28 PM CDT for Lubbock County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 10:28 PM CDT (03:28 UTC)
- Expired
- May 30, 2001, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 25 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 3693 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 310328
SVRLBB
TXC303-310400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1028 PM CDT WED MAY 30 2001
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LUBBOCK COUNTY IN NORTHWEST TEXAS
* UNTIL 1100 PM CDT
* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS EXTENDING ALONG A LINE EXTENDING FROM
5 MILES EAST OF DOWNTOWN LUBBOCK TO NEAR WILSON TO 10 MILES
WEST OF TAHOKA...MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
WOODROW...
RANSOM CANYON...
SLATON...
HAIL UP TO GOLFBALL SIZE AND WIND GUSTS IN EXCESS OF 80 MPH CAN BE
EXPECTED WITH THIS LINE OF THUNDERSTORMS. NUMEROUS REPORTS OF WIND
DAMAGE HAVE BEEN RECEIVED WITH THESE STORMS. TAKE COVER NOW AS THE
STORMS APPROACH YOUR AREA!
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.
LAT...LON 3362 10205 3343 10202 3340 10200 P3340 10171
3341 10157 3361 10158What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:45 PM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, May 30, 2:45 PM CDT, 7 hours 43 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 245 PM CDT WED MAY 30 2001 THUNDERSTORMS NOW FORMING OVER THE HIGHER TERRAIN OF NEW MEXICO AND SOUTHEASTERN COLORADO. STORMS STILL EXPECTED TO MOVE INTO THE FA THIS EVENING AND INTO TONIGHT AS A SERIES OF SHORTWAVES EMBEDDED IN NORTHWEST FLOW CONTINUES. EXACT TRACK OF STORMS IS STILL UNKNOWN...HOWEVER HPC BELIEVES THAT TRACK WILL BE CLOSER TO THE ETA MODEL WHICH TAKES STORMS FROM NW TO SE. WILL ADD AT LEAST LIKELY POPS TO ALL AREAS. THE SYSTEM MAY DECIDE TO TAKE A MORE EASTWARD TRACK TONIGHT AND EARLY TOMORROW. MOSTLY CLOUDY CONDITIONS SHOULD PREVAIL TOMORROW WITH EASTERLY UPSLOPE FLOW EXPECTED. SOME LINGERING SHOWERS AND STORMS FROM OVERNIGHT CONVECTION WILL PROBABLY CONTINUE IN THE EASTERN/SE CWA EARLY MORNING. FRONTAL PASSAGE...CLOUD COVER AND WET GROUND WILL WARRANT COOLER HIGHS FOR THURSDAY. NORTHWEST FLOW TO CONTINUE ACROSS THE REGION THROUGH FRIDAY SO WILL KEEP SLIGHT CHANCE OF EVENING/NIGHTTIME THUNDERSTORMS THROUGH SATURDAY. IN ADDITION A COLD FRONT WILL BE MOVING INTO THE NORTHERN TX PANHANDLE SATURDAY WHICH WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. WILL LEAVE SUNDAY DRY AS WARM H7 TEMPS FORECAST. THUNDERSTORM CHANCES INCREASE MONDAY AND TUESDAY AS ANOTHER COLD FRONT MOVES INTO THE REGION MONDAY. FOR NOW WILL LEAVE WEDNESDAY DRY. FRIONA 55/79/57/83 9121 TULIA 55/79/57/84 7121 BROWNFIELD 57/82/59/89 3121 LUBBOCK 57/81/60/87 6122 CHILDRESS 58/80/60/86 7422 ASPERMONT 61/82/62/88 7422 .LUB...NONE. AC
In the hours before
Special weather statement, May 30, 5:29 PM CDT, 4 hours 59 minutes before
TXZ043-044-310400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 529 PM CDT WED MAY 30 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 1100 PM CDT WEDNESDAY EVENING... STONEWALL AND KENT... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN A CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 7:51 PM CDT, 2 hours 37 minutes before
TXZ021>044-310600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 751 PM CDT WED MAY 30 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING AREAS UNTIL 100 AM CDT THURSDAY MORNING... PARMER...COCHRAN...KING...HALL...HALE...FLOYD...CROSBY...CHILDRESS... SWISHER...LYNN...LUBBOCK...HOCKLEY...MOTLEY...GARZA...BAILEY... CASTRO...STONEWALL...TERRY...KENT...COTTLE...BRISCOE...DICKENS... YOAKUM AND LAMB... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREA(TENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 61 min |
| May 30, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 62 min |
| May 30, 7:55 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 65 min |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
| May 30, 8:33 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 57 min |
| May 30, 9:30 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 60 min |
| May 30, 9:53 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 52 min |
| May 30, 10:38 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 52 min |
| May 30, 11:29 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 31 min |
| May 30, 11:58 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.